Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 11, 2016, 7:21 AM CDT for Jackson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 7:21 AM CDT (12:21 UTC)
- Expired
- May 11, 2016, 7:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Jackson County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted.
456
WWUS84 KOHX 111221
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT WED MAY 11 2016
TNZ031>033-111245-
PUTNAM TN-OVERTON TN-JACKSON TN-
721 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...JACKSON
AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 745 AM CDT...
AT 721 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...GAINESBORO...ALGOOD...RICKMAN AND GRANVILLE.
LAT...LON 3637 8530 3614 8541 3629 8585 3633 8584
3634 8583 3646 8582
TIME...MOT...LOC 1221Z 288DEG 27KT 3637 8574
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 11, 5:45 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 11, 5:45 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 545 AM CDT WED MAY 11 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... STRONG TO SEVERE CONVECTION CONTINUES AT THE TIME OF THIS DISCUSSION FROM ROBERTSON DOWN THROUGH SUMNER...WILSON AND DE KALB COUNTIES. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM CDT. SHORT WAVE WILL CONTINUE TO WORK SLOWLY EASTWARD NEXT SEVERAL HOURS BEFORE EXITING MID STATE WITH SHORT RANGE MODELS PUSHING CONVECTION EASTWARD TOWARD PLATEAU. MID STATE WELL WITHIN WARM SECTOR WITH FRONTAL BOUNDARY DRAPED WELL TO OUR NORTH ACROSS NORTHERN MISSOURI THROUGH CENTRAL ILLINOIS AND INDIANA. 40 KNOT SOUTHWESTERLY LOW LEVEL JET PUMPING UP AGAINST LINE OF CONVECTION IN MIDDLE TENNESSEE AS 40 KNOT MID LEVEL JET DIVES DOWN IN NORTHWEST FLOW PRODUCING STRONG DYNAMICS AND SHEAR ACROSS THE AREA. AS SHORT WAVE PULLS EAST THIS MORNING LOW LEVEL JET RELAXES AND THINK MID STATE LOOKING AT MORE OF A SCATTERED VARIETY OF THUNDERSTORMS DURING THE DAY TODAY WITH TEMPS GETTING UP INTO THE MIDDLE 80S MANY LOCATIONS. OTHER THAN AFTERNOON HEATING HARD PRESSED TO FIND MUCH IN THE WAY OF A TRIGGER FOR STRONG TO POTENTIALLY SEVERE THREAT DURING THE DAY. CONVECTION TONIGHT WILL BE CONCENTRATED OVER NORTHEAST MIDDLE TENNESSEE AND ALONG THE KENTUCKY BORDER. ON THURSDAY FRONTAL SYSTEM GETS CLOSER SO HAVE RAMPED UP POPS ACROSS MIDDLE TENNESSEE FOR THURSDAY INTO THURSDAY NIGHT. DRY FRIDAY AND SATURDAY BUT BY SUNDAY A WEST TO EAST FRONTAL BOUNDARY WILL BE DRAPED ACROSS OUR AREA AS UPPER PATTERN TRANSITIONS TO A MORE ZONAL FLOW. HAVE SHOWER AND THUNDERSTORM CHANCES IN FORECAST SUNDAY THROUGH MIDDLE OF NEXT WEEK. TEMPS STAY REASONABLY CLOSE TO CLIMATOLOGY THIS FORECAST PACKAGE WITH NO MAJOR CHANGE EXPECTED. && .AVIATION... 12Z TAF DISCUSSION. A warm front is draped from the Bootheel area of Missouri eastward through northern Middle Tennessee. Numerous showers and thunderstorms are currently concentrated over northeast Middle Tennessee and in the Upper Cumberland with Isolated thunderstorms occurring in the Nashville area and along the Kentucky border back into southeast Missouri. This activity has been moving from west to east and will continue to do so over the next several hours. The warm front is forecast to lift north this morning placing Middle Tennessee well within the warm sector with primarily scattered convection as we go through the day with little in the way of a focus or trigger other than solar heating. Outside of thunderstorms generally vfr conditions will prevail for the next 24 hours. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........01/Boyd
Hazardous weather outlook, May 11, 5:01 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT WED MAY 11 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-121015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS NORTHERN MIDDLE TENNESSEE...MAINLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY MAINLY ACROSS AREAS ALONG AND NORTH OF I-40. A FEW STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL OR DAMAGING WINDS. FLASH FLOODING IS ALSO POSSIBLE AS SOME AREAS RECEIVED BETWEEN 2 AND 6 INCHES OF RAINFALL TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY INTO THURSDAY NIGHT. A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE THURSDAY. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN ON THURSDAY INTO THURSDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 55
In the hours before
Local storm report, May 11, 6:51 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
651 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD HARTSVILLE 36.39N 86.16W
05/11/2016 TROUSDALE TN BROADCAST MEDIA
TROUSDALE COUNTY HIGH SCHOOL FOOTBALL STADIUM AND
BASEBALL FIELDS FLOODED
&&
EVENT NUMBER OHX1600489
SHAMBURGERLocal storm report, May 11, 6:54 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 8 SSW WESTMORELAND 36.46N 86.32W
05/11/2016 SUMNER TN BROADCAST MEDIA
ALEXANDER ROAD AT ROCK SPRINGS ROAD FLOODED AND CLOSED
IN BETHPAGE
&&
EVENT NUMBER OHX1600490
SHAMBURGERLocal storm report, May 11, 7:02 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD LAFAYETTE 36.52N 86.03W
05/11/2016 MACON TN TWITTER
TWITTER PHOTOS SHOW ROADS FLOODED AND HOMES SURROUNDED
BY FLOOD WATERS
&&
EVENT NUMBER OHX1600491
SHAMBURGERSpecial weather statement, May 11, 7:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT WED MAY 11 2016
TNZ007-008-111230-
SUMNER TN-ROBERTSON TN-
707 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND
NORTHERN SUMNER COUNTIES UNTIL 730 AM CDT...
AT 707 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PORTLAND...OR 15 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 35
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...CROSS PLAINS...PORTLAND...ORLINDA...MITCHELLVILLE...
BETHPAGE AND OAK GROVE.
LAT...LON 3664 8620 3660 8621 3639 8629 3656 8677
3665 8673 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 1207Z 287DEG 30KT 3663 8666
SHAMBURGERLocal storm report, May 11, 7:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 2 NNE GREEN HILL 36.26N 86.56W
05/10/2016 WILSON TN FACEBOOK
LARGE TREE LIMBS DOWN AND A COUPLE OF HOME ROOFS
DAMAGED IN HICKORY LAKE FARMS SUBDIVISION
&&
EVENT NUMBER OHX1600492
SHAMBURGERSpecial weather statement, May 11, 7:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT WED MAY 11 2016
TNZ031>033-111245-
PUTNAM TN-OVERTON TN-JACKSON TN-
721 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...JACKSON
AND NORTH CENTRAL PUTNAM COUNTIES UNTIL 745 AM CDT...
AT 721 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...GAINESBORO...ALGOOD...RICKMAN AND GRANVILLE.
LAT...LON 3637 8530 3614 8541 3629 8585 3633 8584
3634 8583 3646 8582
TIME...MOT...LOC 1221Z 288DEG 27KT 3637 8574
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:17 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| May 10, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 10, 8:01 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| May 10, 8:14 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
| May 10, 8:26 PM CDT | Tornado Warning | OHX | Montgomery | 34 min |
| May 10, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 34 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 28 min |
| May 10, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| May 10, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 47 min |
| May 10, 9:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| May 10, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 27 min |
| May 10, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 32 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 24 min |
| May 10, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 25 min |
| May 10, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 33 min |
| May 10, 10:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 46 min |
| May 10, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 40 min |
| May 10, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 39 min |
| May 10, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 34 min |
| May 10, 11:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| May 10, 11:53 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 112 min |
| May 10, 11:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| May 11, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 27 min |
| May 11, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 31 min |
| May 11, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 35 min |
| May 11, 1:33 AM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| May 11, 1:39 AM CDT | Special Weather Statement | OHX | DeKalb | 51 min |
| May 11, 1:43 AM CDT | Areal Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 2 hr |
| May 11, 2:02 AM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| May 11, 2:20 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 115 min |
| May 11, 2:57 AM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 63 min |
| May 11, 3:45 AM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale | 45 min |
| May 11, 4:03 AM CDT | Flash Flood Warning | OHX | Smith, Trousdale | 117 min |
| May 11, 4:14 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| May 11, 4:35 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 40 min |
| May 11, 4:39 AM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 11, 5:55 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Sumner, Trousdale | 2 hr |
| May 11, 7:07 AM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| May 11, 7:47 AM CDT | Special Weather Statement | OHX | Jackson, Putnam | 58 min |
| May 11, 7:54 AM CDT | Flash Flood Warning | OHX | Jackson, Macon, Robertson, Smith, Sumner, Trousdale | 4 hr |
| May 11, 8:32 AM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 43 min |
| May 11, 8:41 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 4 hr |
| May 11, 8:43 AM CDT | Special Weather Statement | OHX | Cumberland | 32 min |
| May 11, 9:24 AM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| May 11, 9:41 AM CDT | Special Weather Statement | OHX | Putnam | 34 min |
| May 11, 11:57 AM CDT | Areal Flood Warning | OHX | Clay, Jackson, Macon, Robertson, Smith, Sumner and 2 more | 6 hr |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.